Advertisement

Mediterranean Journal of Mathematics

, Volume 10, Issue 4, pp 1633–1656 | Cite as

Noetherian Leavitt Path Algebras and Their Regular Algebras

  • Gonzalo Aranda Pino
  • Lia Vaš
Article

Abstract

In the past, it has been shown that the Leavitt path algebra L(E) = L K (E) of a graph E over a field K is left and right noetherian if and only if the graph E is finite and no cycle of E has an exit. If Q(E) = Q K (E) denotes the regular algebra over L(E), we prove that these two conditions are further equivalent with any of the following: L(E) contains no infinite set of orthogonal idempotents, L(E) has finite uniform dimension, L(E) is directly finite, Q(E) is directly finite, Q(E) is unit-regular, Q(E) is left (right) self-injective and a few more equivalences. In addition, if the involution on the field K is positive definite, these conditions are equivalent with the following: the involution * extends from L(E) to Q(E), Q(E) is *-regular, Q(E) is finite, Q(E) is the maximal (total or classical) symmetric ring of quotients of L(E), the maximal right ring of quotients of L(E) is the same as the total (or classical) left ring of quotients of L(E), every finitely generated nonsingular L(E)-module is projective, and the matrix ring M n (L(E)) is strongly Baer for every n. It may not be surprising that a noetherian Leavitt path algebra has these properties, but a more interesting fact is that these properties hold only if a Leavitt path algebra is noetherian (i.e. E is a finite no-exit graph).

Using some of these equivalences, we give a specific description of the inverse of the isomorphism V (L(E)) → V (Q(E)) of monoids of equivalence classes of finitely generated projective modules of L(E) and Q(E) for noetherian Leavitt path algebras. We also prove that two noetherian Leavitt path algebras are isomorphic as rings if and only if they are isomorphic as *-algebras. This answers in affirmative the Isomorphism Conjecture for the class of noetherian Leavitt path algebras: if \({L_{\mathbb{C}}(E)}\) and \({L_{\mathbb{C}}(F)}\) are noetherian Leavitt path algebras, then \({L_{\mathbb{C}}(E) \cong L_{\mathbb{C}}(F)}\) as rings implies \({C^{*} (E) \cong C^{*} (F)}\) as *-algebras.

Mathematics Subject Classification (2010)

Primary 16W99 Secondary 16W10 16S99 16S85 

Keywords

Leavitt path algebra regular algebra ring of quotients nonstable K-theory 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Abrams G., Aranda Pino G.: The Leavitt path algebra of a graph. J. Algebra 293(2), 319–334 (2005)MathSciNetCrossRefMATHGoogle Scholar
  2. 2.
    Abrams G., Aranda Pino G., Perera F., Siles Molina M.: Chain conditions for Leavitt path algebras. Forum Math. 22, 95–114 (2010)MathSciNetCrossRefMATHGoogle Scholar
  3. 3.
    Abrams G., Aranda Pino G., Siles Molina M.: Locally finite Leavitt path algebras. Israel J. Math. 165, 329–348 (2008)MathSciNetCrossRefMATHGoogle Scholar
  4. 4.
    Abrams G., Rangaswamy K.L.: Regularity conditions for arbitrary Leavitt path algebras. Algebr. Represent. Theory 13(3), 319–334 (2010)MathSciNetCrossRefMATHGoogle Scholar
  5. 5.
    Abrams G., Tomforde M.: Isomorphism and Morita equivalence of graph algebras. Trans. Amer. Math. Soc. 363, 3733–3767 (2011)MathSciNetCrossRefMATHGoogle Scholar
  6. 6.
    Ara P., Brustenga M.: The regular algebra of a quiver. J. Algebra 309, 207–235 (2007)MathSciNetCrossRefMATHGoogle Scholar
  7. 7.
    Ara P., Brustenga M.: Module theory over Leavitt path algebras and Ktheory. J. Pure Appl. Algebra 214(7), 1131–1151 (2010)MathSciNetCrossRefMATHGoogle Scholar
  8. 8.
    Ara P., Menal P.: On regular rings with involution. Arch. Math. (Basel) 42(2), 126–130 (1984)MathSciNetCrossRefMATHGoogle Scholar
  9. 9.
    Ara P., Moreno M. A., Pardo E.: Nonstable K-theory for graph algebras. Algebr. Represent. Theory 10, 157–178 (2007)MathSciNetCrossRefMATHGoogle Scholar
  10. 10.
    G. Aranda Pino, F. Perera and M. Siles Molina, eds., Graph algebras: bridging the gap between analysis and algebra, Universidad de Málaga Press 2007, ISBN: 978-84-9747-177-0.Google Scholar
  11. 11.
    G. Aranda Pino, K. L. Rangaswamy and L. Vaš, *-regular Leavitt path algebra of arbitrary graphs. Acta Math. Sci. Ser. B Engl. Ed. 28 (5) (2012), 957 – 968.Google Scholar
  12. 12.
    S. K. Berberian, Baer *-rings, Die Grundlehren der mathematischen Wissenschaften 195, Springer-Verlag, Berlin-Heidelberg-New York, 1972.Google Scholar
  13. 13.
    Bergman G. M.: Coproducts and Some Universal Ring Constructions. Trans. Amer. Math. Soc. 200, 33–88 (1974)MathSciNetCrossRefMATHGoogle Scholar
  14. 14.
    M. W. Evans, A class of semihereditary rings. Rings, modules and radicals, (Hobart, 1987), 51–60, Pitman Res. Notes Math. Ser. 204, Longman Sci. Tech., Harlow, 1989.Google Scholar
  15. 15.
    Gardner L. T.: On isomorphisms of C *-algebras, Amer. J. Math. 87((2), 384–396 (1965)CrossRefMATHGoogle Scholar
  16. 16.
    K. R. Goodearl, Von Neumann Regular Rings, 2nd Ed., Krieger, Malabar, FL, 1991.Google Scholar
  17. 17.
    Goodearl K.R.: Leavitt path algebras and direct limits. Contemp. Math. 480, 165–187 (2009)MathSciNetCrossRefGoogle Scholar
  18. 18.
    Handelman D.: Perspectivity and cancellation in regular rings. J. Algebra 48, 1–16 (1977)MathSciNetCrossRefMATHGoogle Scholar
  19. 19.
    Handelman D.: Coordinatization applied to finite Baer *-rings. Trans. Amer. Math. Soc. 235, 1–34 (1978)MathSciNetMATHGoogle Scholar
  20. 20.
    Lanning S.: The maximal symmetric ring of quotients. J. Algebra, 179, 47–91 (1996)MathSciNetCrossRefMATHGoogle Scholar
  21. 21.
    T. Y. Lam, Lectures on modules and rings, Graduate Texts in Mathematics 189, Springer-Verlag, New York, 1999.Google Scholar
  22. 22.
    E. Ortega, The maximal symmetric ring of quotients: path algebras, incidence algebras and bicategories, Ph. D. Thesis, Universitat Autònoma de Barcelona, 2006.Google Scholar
  23. 23.
    Ortega E.: Rings of quotients of incidence algebras and path algebras. J. Algebra 303(1), 225–243 (2006)MathSciNetCrossRefMATHGoogle Scholar
  24. 24.
    Ortega E.: Two-sided localization of bimodules, Comm. Algebra 36(5), 1911–1926 (2008)MathSciNetCrossRefMATHGoogle Scholar
  25. 25.
    Pyle E.S.: The regular ring and the maximal ring of quotients of a finite Baer *-ring. Trans. Amer. Math. Soc. 203, 201–213 (1975)MathSciNetMATHGoogle Scholar
  26. 26.
    Siles Molina M.: Algebras of quotients of path algebras. J. Algebra 319(12), 329–348 (2008)MathSciNetCrossRefGoogle Scholar
  27. 27.
    B. Stenström, Rings of quotients, Die Grundlehren der Mathematischen Wissenschaften 217, Springer-Verlag, New York-Heidelberg, 1975.Google Scholar
  28. 28.
    Tomforde M.: Uniqueness theorems and ideal structure for Leavitt path algebras. J. Algebra 318, 270–299 (2007)MathSciNetCrossRefMATHGoogle Scholar
  29. 29.
    Utumi Y.: On rings of which one-sided quotient rings are two-sided. Proc. Amer. Math. Soc. 14, 141–147 (1963)MathSciNetCrossRefMATHGoogle Scholar
  30. 30.
    Vaš L.: Dimension and torsion theories for a class of Baer *-rings. J. Algebra 289(2), 614–639 (2005)MathSciNetCrossRefMATHGoogle Scholar
  31. 31.
    Vaš L.: A simplification of Morita’s construction of total right rings of quotients for a class of rings. J. Algebra 304(2), 989–1003 (2006)MathSciNetCrossRefMATHGoogle Scholar
  32. 32.
    Vaš L.: Perfect symmetric rings of quotients. J. Algebra Appl. 8(5), 689–711 (2009)MathSciNetCrossRefMATHGoogle Scholar

Copyright information

© Springer Basel 2013

Authors and Affiliations

  1. 1.Departamento de Álgebra, Geometría y Topología, Facultad de CienciasUniversidad de MálagaMálagaSpain
  2. 2.Department of Mathematics, Physics and StatisticsUniversity of the Sciences in PhiladelphiaPhiladelphiaUSA

Personalised recommendations